I take a small dose (50-70mg) per night for sleep and it works great, but recently due to circumstances beyond my control I have stopped taking it. Its been 10 days now and Im curious what side effects are expected. Ive been taking the small dose for about 2yrs now.
Hi, 50-70 mg is actually a reasonably high dose for insomnia. So it's been 10 days since you suddenly stopped taking Amitriptyline and so far you have experienced no withdrawal effects? If this is the case, the chances are you won't. Some of the more common side effects of quitting Amitriptyline 'cold turkey' are: suffering difficulty sleeping, sometimes depression of some degree, body aches, anxiety, changes in appetite and anxiety. Here's hoping you won't suffer any of these symptoms...
nmrn; Yes just as Deilla has already said I agree these older type medications the side effects were nowhere near what they are with the new medications I Also stopped cold turkey years ago and had no side effects at all. Lot of it also has to do with our system and how we handle the drugs that we are taking. But after 10 days without I dought very much you well have any.Normally you start getting side effects or withdrawals right off the bad of stoping the medications Chuck1957
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Dec 2010 • 1 answer
Amitriptyline for interstial cystitis - could you please tell me what dosage you have found helpful?
Posted 31 Mar 2011 • 2 answers
Posted 27 Sep 2011 • 2 answers
Posted 25 Jan 2014 • 2 answers
Posted 9 Mar 2015 • 3 answers